Alert archive / Missouri / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 305, NWS Springfield, MO

July 24, 2017Christian County, Taney County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jul 24, 2017, 5:24 PM CDT for Christian County, Taney County, Missouri. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2017, 5:24 PM CDT (22:24 UTC)
Expired
Jul 24, 2017, 6:00 PM CDT
In force
36 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Christian County, MO, Taney County, MO

The radar

The Springfield radar (KSGF), 62 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.4 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2017-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1368 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2017-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1368 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
1052 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

752 
WUUS53 KSGF 242224
SVRSGF
MOC043-213-242300-
/O.NEW.KSGF.SV.W.0305.170724T2224Z-170724T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
524 PM CDT MON JUL 24 2017

The National Weather Service in Springfield has issued a

* Severe Thunderstorm Warning for...
  Southeastern Christian County in southwestern Missouri...
  Central Taney County in southwestern Missouri...

* Until 600 PM CDT

* At 524 PM CDT, a severe thunderstorm was located near Taneyville,
  or 8 miles northeast of Forsyth, moving south at 15 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Lake Taneycomo...                 Bull Shoals Lake...
  Forsyth...                        Merriam Woods...
  Kissee Mills...                   Rockaway Beach...
  Taneyville...                     Kirbyville...
  Powersite...                      Rueter...
  Garrison...                       Bradleyville...
  Ozark Beach...                    Edgewater Beach...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3685 9316 3687 9293 3660 9285 3658 9318
TIME...MOT...LOC 2224Z 355DEG 12KT 3679 9304 

HAIL...<.75IN
WIND...60MPH
 
$$

DSA
2 follow-up statements
518 
WWUS53 KSGF 242240
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
540 PM CDT MON JUL 24 2017

MOC043-242249-
/O.CAN.KSGF.SV.W.0305.000000T0000Z-170724T2300Z/
Christian MO-
540 PM CDT MON JUL 24 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHRISTIAN COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3658 9318 3666 9318 3666 9317 3681 9316
      3681 9292 3660 9285
TIME...MOT...LOC 2239Z 355DEG 12KT 3674 9303 

$$

MOC213-242300-
/O.CON.KSGF.SV.W.0305.000000T0000Z-170724T2300Z/
Taney MO-
540 PM CDT MON JUL 24 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR CENTRAL TANEY COUNTY...

At 539 PM CDT, a severe thunderstorm was located over Taneyville, or
near Forsyth, moving south at 15 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Lake Taneycomo...                 Bull Shoals Lake...
Forsyth...                        Merriam Woods...
Kissee Mills...                   Rockaway Beach...
Taneyville...                     Kirbyville...
Rueter...                         Ozark Beach...
Powersite...                      Edgewater Beach...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3658 9318 3666 9318 3666 9317 3681 9316
      3681 9292 3660 9285
TIME...MOT...LOC 2239Z 355DEG 12KT 3674 9303 

HAIL...<.75IN
WIND...60MPH
 
$$

DSA
240 
WWUS53 KSGF 242252
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
552 PM CDT MON JUL 24 2017

MOC213-242301-
/O.EXP.KSGF.SV.W.0305.000000T0000Z-170724T2300Z/
Taney MO-
552 PM CDT MON JUL 24 2017

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TANEY COUNTY WILL
EXPIRE AT 600 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However gusty winds
are still possible with outflow from this thunderstorm.

LAT...LON 3658 9318 3666 9318 3666 9317 3681 9316
      3681 9292 3660 9285
TIME...MOT...LOC 2251Z 355DEG 12KT 3670 9303 

$$

DSA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 2:30 PM CDT, 2 hours 54 minutes earlier.

Area forecast discussion, Jul 24, 2:30 PM CDT, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
230 PM CDT Mon Jul 24 2017

...More Summer Heat and Humidity through Wednesday...

.SHORT TERM...(This evening through Tuesday)
Issued at 224 PM CDT Mon Jul 24 2017

A storm or two cannot be ruled across far southern Missouri and
eastern Ozarks through early this evening and again Tuesday
afternoon within a low level moisture axis. However the lack of
low level convergence and relatively dry mean moisture within the
700 to 300 MB layer will be limiting factors to convective
development.

Otherwise most if not all locations will remain dry through
Tuesday as the upper level ridge begins to expand back over the
region. High temperatures Tuesday will edge upward a degree or two
with maximum heat index values approaching 100 in some areas
particularly from southeastern Kansas into central Missouri.

.LONG TERM...(Tuesday Night through Monday)
Issued at 224 PM CDT Mon Jul 24 2017

The upper ridge will maintains it's grip on the area into
Wednesday allowing for highs to climb into the middle 90s. Heat
index values Wednesday will climb to between 100 and 105 degrees.
A Heat Advisory may eventually be needed for portions of the area
Wednesday.

A front sag southward into the region Thursday and Friday as an
upper level trough tracks across the Great Lakes region. This
front will be trigger for isolated to scattered showers and
thunderstorms. Organized severe weather is not anticipate but a
few stronger storms are possible given the moderate instability.

Dry and relatively cooler weather will follow this frontal
passage for the weekend with highs generally in the 80s to near 90
degrees.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1151 AM CDT Mon Jul 24 2017

Pilots can expect VFR conditions today through Tuesday. Scattered
cumulus will impact the region this afternoon. Winds will be light
out of the north.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Foster
LONG TERM...Foster
AVIATION...Foster
Hazardous weather outlook, Jul 24, 3:54 PM CDT, 1 hour 30 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
354 PM CDT Mon Jul 24 2017

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-252100-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
354 PM CDT Mon Jul 24 2017

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited Lightning risk.
  Limited Excessive heat risk.

DISCUSSION...

 Isolated thunderstorms will impact far southern Missouri through
 early this evening. The strongest storms will produce locally
 strong wind gusts up to 60 mph, small hail, frequent lightning
 and brief heavy rainfall. Most locations will remain dry.

 Heat index values will range in middle 90s to near 100 degrees
 this afternoon.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

 Heat index values range from the upper 90s to near 100 on
 Tuesday and from near 100 to around 105 on Wednesday.

 A front will then bring the chance for scattered thunderstorms
 to the outlook area Thursday into Friday.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Foster

In the hours before

Special weather statement, Jul 24, 3:11 PM CDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Springfield MO
311 PM CDT MON JUL 24 2017

MOZ079-080-090-091-242045-
Dallas MO-Polk MO-Greene MO-Webster MO-
311 PM CDT MON JUL 24 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WEBSTER...
SOUTHWESTERN DALLAS...SOUTHEASTERN POLK AND NORTHEASTERN GREENE
COUNTIES UNTIL 345 PM CDT...

At 311 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pleasant Hope, or 12 miles northwest of Strafford. This storm was
nearly stationary.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Northeastern Springfield...       Strafford...
Fair Grove...                     Pleasant Hope...
Olive...                          Elkland...
Ebenezer...                       Bassville...
Brighton...                       Foose...
March...                          Charity...

This includes Interstate 44 between mile markers 82 and 94.

LAT...LON 3743 9347 3761 9317 3748 9294 3714 9306
TIME...MOT...LOC 2011Z 320DEG 4KT 3742 9325

Frye
Special weather statement, Jul 24, 3:31 PM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Springfield MO
331 PM CDT MON JUL 24 2017

MOZ079-090-242100-
Polk MO-Greene MO-
331 PM CDT MON JUL 24 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN POLK AND NORTHERN GREENE
COUNTIES UNTIL 400 PM CDT...

At 331 PM CDT, Doppler radar was tracking a strong thunderstorm over
Morrisville, or 9 miles south of Bolivar, moving southeast at 5 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Stockton Lake...                  Walnut Grove...
Pleasant Hope...                  Morrisville...
Sacville...                       Cave Springs...
Ebenezer...                       Eudora...
Brighton...                       Glidewell...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3734 9353 3742 9362 3754 9362 3753 9318
      3728 9318
TIME...MOT...LOC 2031Z 335DEG 5KT 3748 9340

Frye
Special weather statement, Jul 24, 5:10 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Springfield MO
510 PM CDT MON JUL 24 2017

MOZ095-104-242245-
Taney MO-Christian MO-
510 PM CDT MON JUL 24 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHRISTIAN AND
NORTHEASTERN TANEY COUNTIES UNTIL 545 PM CDT...

At 510 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Taneyville, or 12 miles north of Forsyth, moving south
at 15 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Taneyville...                     Garrison...
Bradleyville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3674 9314 3692 9315 3693 9292 3684 9290
      3681 9291 3681 9290 3672 9288
TIME...MOT...LOC 2210Z 355DEG 12KT 3685 9303

DSA
Special weather statement, Jul 24, 5:13 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Springfield MO
513 PM CDT MON JUL 24 2017

MOZ096-105-242300-
Douglas MO-Ozark MO-
513 PM CDT MON JUL 24 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OZARK AND SOUTHEASTERN
DOUGLAS COUNTIES UNTIL 600 PM CDT...

At 512 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Gainesville, or 16 miles southeast of Ava, moving
south at 15 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Gainesville...                    Wasola...
Brixey...                         Noble...
Willhoit...                       Tecumseh...
Udall...                          Hardenville...
Sycamore...                       Dora...
Rockbridge...                     Zanoni...
Isabella...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3685 9263 3684 9218 3654 9214 3655 9261
TIME...MOT...LOC 2212Z 355DEG 12KT 3678 9245

DSA

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 3:11 PM CDTSpecial Weather StatementSGFGreene34 min
Jul 24, 3:31 PM CDTSpecial Weather StatementSGFGreene29 min
Jul 24, 3:47 PM CDTSevere Thunderstorm WarningSGFGreene, Polk, Webster43 min
Jul 24, 5:10 PM CDTSpecial Weather StatementSGFTaney35 min
Jul 24, 5:13 PM CDTSpecial Weather StatementSGFOzark47 min
Jul 24, 6:03 PM CDTSpecial Weather StatementSGFOregon42 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.